Illinois, 2026

Dense Fog in Illinois, February 19, 2026

February 19, 2026 · NWS PAH · 5 events in 5 counties and zones

A period of calm winds and a moist boundary layer allowed for localized patches of dense fog development during the pre-dawn to early morning hours near the Wabash River in Southern Illinois on the 19th.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A period of calm winds and a moist boundary layer allowed for localized patches of dense fog development during the pre-dawn to early morning hours near the Wabash River in Southern Illinois on the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 19, 1:34 AM CST, 26 minutes earlier. Its key messages:

  • Unseasonably warmth continues today with record or near record high temperatures 67-77F running 20-25 degrees above normal.
  • There is a 40-70% chance of thunderstorms late this morning through this afternoon. A few storms may become severe, especially nearer the I-64 corridor in southern Illinois and southwest Indiana. Damaging winds, large hail, and a few tornadoes are possible.
  • A Red Flag Warning is in effect this afternoon for portions of the Ozark Foothills in southeast Missouri, where gusty winds to 30 mph combine with low humidity 20-25% amidst ongoing drought conditions to heighten the fire danger.
  • Any weekend ending precipitation that changes over to light snow will be brief with little to no impacts, as temperatures trend colder with a resumption of below normal numbers to begin the new week. A warming trend does eventually return over the latter half of the week.
Area forecast discussion, Feb 19, 1:34 AM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
134 AM CST Thu Feb 19 2026

.KEY MESSAGES...

- Unseasonably warmth continues today with record or near record
  high temperatures 67-77F running 20-25 degrees above normal.

- There is a 40-70% chance of thunderstorms late this morning
  through this afternoon. A few storms may become severe,
  especially nearer the I-64 corridor in southern Illinois and
  southwest Indiana. Damaging winds, large hail, and a few
  tornadoes are possible.

- A Red Flag Warning is in effect this afternoon for portions of
  the Ozark Foothills in southeast Missouri, where gusty winds
  to 30 mph combine with low humidity 20-25% amidst ongoing
  drought conditions to heighten the fire danger.

- Any weekend ending precipitation that changes over to light
  snow will be brief with little to no impacts, as temperatures
  trend colder with a resumption of below normal numbers to
  begin the new week. A warming trend does eventually return
  over the latter half of the week.

&&

.DISCUSSION...
Issued at 130 AM CST Thu Feb 18 2026

CAM modeling might suggest higher chances for severe storms
today will be to our north, however, there are enough remaining
factors to keep our healthy SLGT risk going. As a warm front
lifts, we'll see max instability early in the afternoon, and
presumably late morning convective initiation along the boundary
will start to blow up/expand heading east of the Mississippi
into the afternoon. A broad environ of 500-1000 J/KG MUCAPE,
upwards to 250+ 0-3KM SRH, and Supercell Composites of 1-2 as
bulk shear increases broadly and impressively same time gives
pause to any coverage limitations suggested by marginal moisture
and instability duration. These factors come more into play with
limited QPF yielding quarter inch or less amounts on average,
and perhaps overall storm coverage. A low WBZ height and
supercell potential increases the hail risk now to similar to
the damaging wind risk at 15%.

Also in play today is a red flag warning for portions of the
SEMO Ozark foothills. While our model parameters this morning
look marginal, the headline is coordinated with Missouri Fire
Planners and encompasses a broad reach across the Show-Me state,
where ongoing drought conditions exacerbate the fire danger.
Winds increasing with gust potential to 30 mph and RH bottoming
out around 20-25% this afternoon combine to heighten fire
danger there.

After system passage tonight, pops end and temperatures mute
closer to seasonal norms heading into the weekend. That's when a
more robust blast of cold air returns below normal numbers to
begin the new week. Any light pcpn chances that accompany this
blast will end with any change-over pcpn that happens being
brief and non impactful, at least the way the 00Z modeling
looks now. Temps then return to normals by mid week with a
warming trend over the back half of the week.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 130 AM CST Thu Feb 19 2026

Low stratus developing with the lift of a warm front will
expand across the area this morning, with restricted bases/cigs
expanding their reach. Winds picking up in the warm sector may
limit overall scope of fog potential, but can't rule out some
along the boundary upon its lift, particularly at KCGI and KMVN.
Southerly winds increase today as we warm sector, including
gust potential thru the 20s kts. Rain/storm chances likewise
will be on the increase as the the system makes its penultimate
approach/passage, so wherever breaks occur later w/improvements
to VFR may be short-lived before additional flight condition
deterioration commences again.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...Red Flag Warning from noon today to 8 PM CST this evening for
     MOZ098-106-107.
IN...None.
KY...None.

&&
Hazardous weather outlook, Feb 18, 2:14 PM CST, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
214 PM CST Wed Feb 18 2026

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-192015-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
214 PM CST Wed Feb 18 2026 /314 PM EST Wed Feb 18 2026/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered showers and thunderstorms are forecast Thursday
afternoon and evening northeast of the Mississippi River. Some of
these storms may become severe across parts of southern Illinois,
southwest Indiana and western Kentucky, with tornadoes, damaging
winds, and some hail being the main threats.

Elevated fire weather conditions are expected Thursday afternoon in
the Ozark Foothills of southeast Missouri. Refer to the Red Flag
Warning for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed on Thursday.

DW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 dense fog. Local standard time, as filed.

Dense Fog, Saline

When
February 19, 2:00 AM CST to 4:00 AM CST
Where
Saline forecast zone
Reported by
AWOS
Coordinates
37.753, -88.541 (the zone’s center; the record gives no point)

Dense Fog, Gallatin

When
February 19, 2:00 AM CST to 4:00 AM CST
Where
Gallatin forecast zone
Reported by
AWOS
Coordinates
37.763, -88.230 (the zone’s center; the record gives no point)

Dense Fog, Hardin

When
February 19, 2:00 AM CST to 4:00 AM CST
Where
Hardin forecast zone
Reported by
AWOS
Coordinates
37.518, -88.267 (the zone’s center; the record gives no point)

Dense Fog, Wabash

When
February 19, 7:30 AM CST to 9:00 AM CST
Where
Wabash forecast zone
Reported by
AWOS
Coordinates
38.446, -87.844 (the zone’s center; the record gives no point)

Dense Fog, White

When
February 19, 7:30 AM CST to 9:00 AM CST
Where
White forecast zone
Reported by
AWOS
Coordinates
38.088, -88.180 (the zone’s center; the record gives no point)

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2026Every state in 2026This day in weather historyWarnings in Illinois, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316287, 1316289, 1316290, 1316285, 1316286.